Alert archive / California / Frost Advisories in 2009

Frost Advisory 16, NWS Eureka, CA

September 29, 2009

NWS Eureka, CA issued this frost advisory at Sep 29, 2009, 3:36 AM PDT. It took effect at Sep 30, 2009, 1:00 AM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2009, 3:36 AM PDT (10:36 UTC)
In effect from
Sep 30, 2009, 1:00 AM PDT
Expired
Sep 30, 2009, 9:00 AM PDT
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 291036
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
336 AM PDT TUE SEP 29 2009

CAZ004-292300-
/O.NEW.KEKA.FR.Y.0016.090930T0800Z-090930T1600Z/
UPPER TRINITY RIVER-
336 AM PDT TUE SEP 29 2009

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM PDT WEDNESDAY. 

A COLD AIR MASS WILL MOVE OVER THE AREA LATE TONIGHT INTO
WEDNESDAY MORNING. THIS COLD AIR COMBINED WITH LIGHT WINDS AND
CLEARING SKIES WILL CAUSE MINIMUM TEMPERATURES TO DROP INTO THE
LOWER TO MID 30S IN THE VALLEYS AND NEAR 30 DEGREES OVER THE
HIGHER TERRAIN...CAUSING FROST TO FORM. TEMPERATURES WILL BEGIN TO
MODERATE AFTER SUNRISE ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
000 
WWUS76 KEKA 292037
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
137 PM PDT TUE SEP 29 2009

CAZ004-301130-
/O.CON.KEKA.FR.Y.0016.090930T0800Z-090930T1600Z/
UPPER TRINITY RIVER-
137 PM PDT TUE SEP 29 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM PDT
WEDNESDAY. 

A COLD AIR MASS OVER THE REGION WILL COMBINE WITH CLEAR SKIES AND
VERY LITTLE WIND PROMOTING THE FORMATION OF FROST ALONG VALLEYS
AND LOCALLY SHELTERED AREAS LATE TONIGHT AND EARLY WEDNESDAY MORNING.
TEMPERATURES WILL FALL TO THE MID 30S JUST PRIOR TO SUNRISE 
WEDNESDAY...THEN RISE TO THE UPPER 40S AND LOWER 50S BY 1100 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
000 
WWUS76 KEKA 301027
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
327 AM PDT WED SEP 30 2009

CAZ004-301600-
/O.CON.KEKA.FR.Y.0016.000000T0000Z-090930T1600Z/
UPPER TRINITY RIVER-
327 AM PDT WED SEP 30 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

A COLD AIR MASS OVER THE REGION COMBINED WITH CLEAR SKIES AND
VERY LITTLE WIND IS PROMOTING THE FORMATION OF FROST IN VALLEYS
AND LOCALLY SHELTERED AREAS EARLY THIS MORNING. TEMPERATURES WILL
BOTTOM OUT IN THE MID 30S JUST PRIOR TO SUNRISE...THEN RISE TO THE
UPPER 40S AND LOWER 50S BY 1100 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:46 PM PDT, 11 hours 50 minutes earlier.

Area forecast discussion, Sep 28, 3:46 PM PDT, 11 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
346 PM PDT MON SEP 28 2009

.SYNOPSIS...A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT INTO
TOMORROW. RAIN WILL BE LIKELY NORTH OF KLAMATH AND POSSIBLE
SOUTH...THROUGH TOMORROW. THUNDERSTORMS ARE POSSIBLE ALONG THE
COAST NORTH OF CAPE MENDOCINO DURING THE DAY TUESDAY. ANOTHER WEAK
DISTURBANCE WILL APPROACH THE AREA FOR THE WEEKEND.

&&

.DISCUSSION... A CLD FRNT WILL CROSS THE REGION TNGT INTO TUE
BRINGING PERIODS OF RAIN N OF KLAMATH WITH A SLGHT CHC OF TSTMS S OF
KLAMATH. AS THE FRNT PASSES UNSTABLE CLD AIR WILL SWEEP INTO THE
AREA YIELDING A CHANCE OF THUNDERSTORMS IN THE COASTAL REGIONS N
OF CAPE MENDOCINO. A WEAK RIDGE WILL TRANSIT THE AREA WED NGT INTO
THU AHEAD OF THE NEXT FRNT OVER THE WKEND. MDLS ARE IN FAIR
AGREEMENT INTO MID WK THEN DIVERGE. CONFDC IN THE LONG RANGE
FORECAST TAPERS AFTER MID WK IN TERMS OF TIMING AND INTENSITY OF
SYSTEMS.

&&

.AVIATION...A WEAK COLD FRONT WILL MOVE ACROSS NW CALIFORNIA EARLY
TUE MORNING. MVFR CIGS WILL SCATTER OUT THIS EVENING BEFORE IFR
CONDS RETURN ALONG THE COAST AROUND MIDNIGHT AS THE FRONT
APPROACHES. SCT -RA WILL ACCOMPANY THE FRONT WITH THE POSSIBILITY
OF SMALL HAIL TUE AFTERNOON. VFR PREVAILS INLAND. JCA

&&

.MARINE...NW SWELL WILL DOMINATE AS NW WINDS SLOWLY PICK UP BEHIND A
FRONTAL BOUNDARY THAT WILL MOVE ACROSS THE WATERS TONIGHT. WINDS
WILL PICK UP TO NEAR GALE FORCE OVER THE OUTER WATERS BEGINNING
LATE WED AS A THERMAL TROUGH STRENGTHENS ALONG THE COAST. JCA

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS TUE AFTERNOON THROUGH WED
AFTERNOON PZZ470.
SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS TUE EVENING
THROUGH SAT AFTERNOON PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.